Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 31, 2006, 2:40 AM MST for Pima County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 2:40 AM MST (09:40 UTC)
- Expired
- Jul 31, 2006, 3:15 AM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 310944 FFWTWC AZC019-311115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 240 AM MST MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA NORTHEAST PORTIONS OF THE TUCSON METRO AREA...MAINLY THE TANQUE VERDE AREA * UNTIL 415 AM MST * AT 236 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND RAIN GAGES INDICATED THAT BETWEEN ONE AND A HALF TO TWO AND A HALF INCHES OF RAIN HAS FALLEN IN THE TANQUE VERDE AREA IN NORTHEAST TUCSON SINCE 145 AM. DUE TO THE SATURARED SOILS FROM SEVERAL DAYS OF RAIN...FLASH FLOODING IN LIKELY IN WASHES DRAINING INTO THE TANQUE VERDE CREEK AND IN LOW WATER CROSSINGS ON REDINGTON ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3220 11073 3222 11064 3233 11064 3231 11078 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 311028 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 326 AM MST MON JUL 31 2006 AZC019-311115- PIMA AZ- 326 AM MST MON JUL 31 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 319 AM MST...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN CONTINUES TO PUSH SOUTH ACROSS EASTERN PIMA COUNTY. FLASH FLOODING IS LIKELY OCCURRING IN SEVERAL SPOTS ON THE EAST SIDE OF TUCSON...ESPECIALLY IN THE TANQUE VERDE AREA WHERE UP TO TWO AND A HALF INCHES FELL EARLIER THIS MORNING. A SECOND AREA OF CONCERN IN RINCON CREEK WHICH DRAINS INTO THE PANTANO WASH. OVER AN INCH AND A HALF FELL IN THIS AREA AND THE RIVER GAGE INDICATED A FIVE AND A HALF FOOT RISE IN THE WATER. THIS WALL OF WATER WILL MOVE ACROSS OLD SPANISH TRAIL ROAD AND THEN CONTINUE DOWNSTREAM INTO THE PANTANO WASH WHICH HAS SEVERAL LOW WATER CROSSINGS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3208 11068 3210 11055 3233 11064 3231 11078 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:20 PM MST, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 30, 8:20 PM MST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 820 PM MST SUN JUL 30 2006 .SYNOPSIS...A VERY MOIST AIR MASS AND A WEAK DISTURBANCE ROTATING AROUND THE UPPER LOW OVER CENTRAL NEW MEXICO WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS TONIGHT. FLASH FLOODING WILL ONCE AGAIN BE A CONCERN TONIGHT THROUGH EARLY MONDAY AS STORMS TRACK SOUTH FROM THE RIM COUNTRY THROUGH SOUTHERN ARIZONA. THE AIR MASS OVER THE REGION WILL BEGIN TO DRY OUT BY WEDNESDAY...WITH A RETURN TO THE AFTERNOON AND EVENING THUNDERSTORM FORECAST TYPICAL FOR THIS TIME OF YEAR. HIGH TEMPERATURES WILL ALSO START TO INCREASE TO MORE SEASONABLE VALUES. && .DISCUSSION...GENERALLY QUIETER OUT THERE THAN COMPARED TO 24 HOURS AGO...HOWEVER...WHERE THERE IS ACTIVITY IS ALMOST IDENTICAL TO 24 HOURS AGO. ACTIVITY ALONG THE INTERNATIONAL BORDER HAS DIED DOWN CONSIDERABLY...GIVEN THAT THERE WAS A GOOD DEAL OF SHOWER AND THUNDERSTORM ACTIVITY DOWN THERE LATE THIS AFTERNOON. THE ONLY REAL ACTIVITY ON RADAR NOW WITHIN THE CWA IS OVER CENTRAL PIMA COUNTY...JUST SOUTHEAST OF SANTA ROSA...AND EVEN THAT IS BEGINNING TO DIMINISH. DEWPOINTS ACROSS THE CWA ARE ALL LINGERING IN THE MID 60S...WITH TEMPERATURES SPLIT...TUS AND SAD IN THE UPPER 70S...DUG...OLS AND FHU IN THE LOWER 70S. BOTH IR SATELLITE AND RADAR MOSAIC SHOW ACTIVITY BUILDING UP OFF THE RIM AND HEADING SOUTHWARD...AGAIN...NEARLY IDENTICAL TO 24 HOURS AGO. THAT SAID...WILL LIKELY SEE AN UPSWING IN ACTIVITY FOR THE OVERNIGHT HOURS...BUT FOR NOW...A RELATIVELY QUIET EVENING. CURRENT MODELS REALLY DO NOT SHOW A BREAK IN THIS PATTERN UNTIL TUESDAY NIGHT AND INTO WEDNESDAY AS THE LOW OVER NEW MEXICO IS FINALLY PUSHED EASTWARD. AS ITS ASSOCIATED MOISTURE DEPARTS...THAT WILL NOT BE THE END OF THE RAINFALL. INSTEAD...ENOUGH MOISTURE REMAINS TO JUST BRING US BACK TO THE STANDARD MONSOON FORECAST OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS....WITH BEST CHANCES...AND BEST MOISTURE...IN THE EASTERN PORTION OF THE CWA. THIS TYPE OF ACTIVITY WILL REMAIN IN PLACE FROM MIDWEEK THROUGH THE REMAINDER OF THE FORECAST PERIOD. NOT EXPECTING TO MAKE ANY CHANGES TO FORECAST AT THIS TIME. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-029-030-031-033-035 UNTIL 900 AM MST MONDAY MORNING. && WEATHER.GOV/TUCSON SMR
Hazardous weather outlook, Jul 30, 1:53 PM MST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 153 PM MST SUN JUL 30 2006 AZZ019-029-030-032>035-311600- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 153 PM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 900 AM MST MONDAY MORNING... .DAY ONE...TONIGHT WIDESPREAD RAINFALL THE PAST SEVERAL DAYS HAD RESULTED IN SATURATED SOIL CONDITIONS AND RUNNING WATER IN NORMALLY DRY WASHES AND RIVERS. THE AIR MASS ACROSS SOUTHEAST ARIZONA REMAINED VERY MOIST. ANY RAIN SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS AIR MASS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY LEAD TO FLASH FLOODING THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING WILL DIMINISH BY MONDAY AFTERNOON AND TUESDAY AS DRIER AIR BEGINS TO PUSH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-311600- WESTERN PIMA COUNTY- 153 PM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLASH FLOOD WATCH IS CANCELLED... .DAY ONE...TONIGHT HE FLASH FLOOD WATCH FOR FAR WESTERN PIMA COUNTY HAS BEEN CANCELLED. THUNDERSTORMS WITH HEAVY RAINFALL HAVE NOT MANAGED TO DEVELOP ACROSS FAR WESTERN PIMA COUNTY THE PAST COUPLE OF DAYS. ALTHOUGH A FEW STORMS MAY DEVELOP IN THE AREA TONIGHT...THE THREAT OF WIDESPREAD FLASH FLOODING WILL BE MINIMAL. THUS...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR WESTERN PIMA COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING WILL DIMINISH BY MONDAY AFTERNOON AND TUESDAY AS DRIER AIR BEGINS TO PUSH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:12 AM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Jul 31, 5:52 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 53 min |
| Jul 31, 6:11 AM MST | Flash Flood Warning | TWC | Pima | 34 min |
| Jul 31, 7:37 AM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Jul 31, 7:47 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 58 min |
| Jul 31, 9:01 AM MST | Flood Watch | TWC | 26 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.